MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT AFP ASSAY; AFP IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT AFP ASSAY; AFP IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The siemens customer service engineer (cse) performed a complete performance inspection of the system.Several parts were replaced proactively.The wash manifold was cleaned, fluid lines checked, dark counts were good, dispense volumes were good.Background testing showed no indication of contamination.A precision run of n=10 for level 1 and 2 was performed with good precision.The customer was not able to provide information on the blood collection tube, how long it was allowed to clot, and whether it was centrifuged.Insufficient clot time and insufficient centrifugation can lead to particulate matter in a sample that could interfere with the advia centaur xpt afp assay.If samples are transferred to a secondary tube, they should be recentrifuged in the secondary tube before being tested.The cause for the discordant afp results is unknown.Possible sample handling.The instrument is performing within specifications.No further evaluation of the device is required.The ifu states in the warning section: "warning the concentration of afp in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the afp assay used.Values obtained with different afp assay methods cannot be used interchangeably.Before changing assay methods, the laboratory must do the following: - for prenatal testing, the laboratory must establish a range of normal values for the new assay based on normal serum and amniotic fluid from pregnant women with a confirmed gestational age.- for cancer management, the laboratory must perform additional testing to confirm baseline values for patients being serially monitored.United states federal law restricts this device to sale and distribution by or on the order of a physician, or to a clinical laboratory; and use is restricted to, by, or on the order of a physician.Use afp results only as part of the overall clinical evaluation of a patient.Do not use afp results as the only criterion for diagnosis." the ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A false high advia centaur xpt afp result was obtained for a patient sample.The patient sample was repeated and the result was low.The patient sample was tested on another advia centaur xpt and the result was low.The low result was reported to the physician.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant afp results.

Brand Name
ADVIA CENTAUR XPT AFP ASSAY
Common Device Name
AFP IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6939774
Report Number1219913-2017-00215
Device Sequence Number19012167
Product Code LOJ
UDI-Device Identifier00630414177328
UDI-Public00630414177328
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2018
Device Model NumberN/A
Device Catalogue Number10309979
Device Lot Number041188
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1